Jump to content
Ralphy

The Mental Health thread

Recommended Posts

18 hours ago, bigfoote said:

Took it for about 8 months, then they moved me onto escitalopram. Yeah, common side effect is curry shits, would advise taking it late night or early morning, never midday. But see how you go on it. Don't ever be disappointed in having to have meds, at the end of the day, it's a chemical imbalance in the same way diabetes is a chemical imbalance. Diabetics can be diet controlled or need insulin. Depressants can deal with it holistically or need some help from meds.

What time of day did u take yours? (the Citalopram) Ive been on all sorts for years but been meds free since july of last year, i was doing well but have gone back downhill, its mostly i think due to work messing up my routines, lack of sleep, and my stomach being bad almost 24/7. I do struggle in winter generally too due to lack of daylight. Ive found myself being very short tempered, unmotivated and lazy, the latter two being something that i didnt suffer from before too much, i have always been ok at work but im struggling without meds, i hope they can kick in properly at least by xmas

I starred my new job on the 13th of November and i thought it would make me happier, but its doing just the opposite 

i am struggling a lot at the moment

Edited by Ralphy

Share this post


Link to post
Share on other sites
16 hours ago, bigfoote said:

I take mine first thing, with the first coffee of the day. Fingers crossed for you man.

thanks! i took it last night, and so far i feel like utter death, even worse sleep than usual, very sweaty and found it hard to get out of bed, im going to try taking it in the mornings for a few days and see how it goes. If they continue to make me feel like this, especially with my job involving dangerous tools (and that includes some of my colleagues!) then i will probably have to come off them for safety reasons 

Share this post


Link to post
Share on other sites

I take mine morning or lunch at work. The sedative effect seems to ease and spread as a general malaise and fatigue across the whole day after a few months. 

I used to have no sleep pattern, I'd do 5 or 7 days on a couple of hours then hibernate for a couple of days at least a week or two every month to 6 weeks. There were days where I didn't sleep at all and I was so wired the next day I wasn't really safe and at least once had to leave work but had to sort of explain why I was ill which was always a bit tricky. 

Once the Citalopram settled in I sleep regularly but now need about 10 hours a night every night and can take a long time to clear the fog in a morning if I don't wake naturally. Thankfully my work started shifts so I'm always plugging for a 9 start these days and feeling amazing as a result. 

The only concern I've had is how I get when I've missed them. I'm OK for a day, and in truth get a real positive bump on the rare days I do forget or don't have them with me on a trip. 2 days + I get a mess. I was tipping my draws and files out the other day in a slightly concerning desperation. The headaches are a nightmare too after a couple of days. I don't remember it being like that before. 

Share this post


Link to post
Share on other sites

to be honest, right now, i am considering giving the pills neck already, i know the side effects may ease, but i think i may try something else instead becuase i feel very ill right now

I did take Amitriptyline years ago, which worked, mostly for sleeping, so i think i may try those at some point, but i do recall them gibing me similar side effects to the current ones

its an expensive mistake (at least on my wage it is) on my part i think to try pills again, 

i will try taking one in the mornings for a few more days and see how i get on 

Share this post


Link to post
Share on other sites
1 hour ago, Ralphy said:

its an expensive mistake (at least on my wage it is) 

I now have this image of you sleeping atop a pile of money. 

 

giphy.gif

Share this post


Link to post
Share on other sites

My 3 year relationship hit the shits about 3 months ago. She was from the states and working in university in Dublin and was keen on moving over full time instead of months here and there. She got a good promotion in work to lead her programme and said she couldn't move over anymore.

We looked into the process of me moving to the US, but it was quite arduous and would have left me being unable to work or leave the states for 7 months at a minimum. We would also have had to marry within 90 days of me getting there. It just didn't seem like a good idea, or something I could do, so we called it a day.

I think with all the Christmas stuff starting it's only really after hitting me now that I'm alone again. Just sleeping all days I'm off work, and then going to bed when I get home the days I am working. Just find myself very down again and struggling to see the point of things. I had a look at dating sites again, but they made me feel a bit sick, so I haven't looked at them since.

I was on a load of different antidepressants from 2009-2014 that didn't do much in all honesty but they got me through a bad time I suppose. Then I had a great counsellor who sort of re-arranged my brain through talk therapy and I came off the pills, went back to college, found a job I like and then I met herself in 2015.

Now it just feels like everything is going down the drain again. I feel very isolated and alone, as I would be quite a shy person so beyond having a few friends I've known forever (who have families etc now) I'm pretty much on my own most of the time. Tis tough going, and I'm debating about whether I should go back on some sort of med just to make the next few months bearable.

Share this post


Link to post
Share on other sites

I think that by spotting where and why you're feeling the way you feel shows a fantastic mental aptitude, to me it shows that the rearranging of your brain is something that has stayed with you and you should be proud of yourself for doing that.

Share this post


Link to post
Share on other sites

I didn’t have massive issues on citalopram apart from struggling to get an erection then when I did, premature ejaculation (TMI? Whatevs), but I really don’t like my current prescription which is Sertraline. Might have to have another change. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×